Oregon, 2011Frost and Freeze in Oregon, May 1, 2011
May 1, 2011 · NWS MFR · 1 event in 1 county or zone
An unusually cold air mass combined with clearing skies to bring cold temperatures to the area on this morning.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unusually cold air mass combined with clearing skies to bring cold temperatures to the area on this morning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Apr 30, 7:32 PM PST, 6 hours 28 minutes earlier.
Area forecast discussion, Apr 30, 7:32 PM PST, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
832 PM PDT SAT APR 30 2011
.DISCUSSION...GENERALLY CLEAR SKIES AND LIGHT WINDS PREVAIL ACROSS
MY FA THIS EVENING. TEMPS ARE ALREADY DROPPING OFF PRETTY QUICKLY
AND UNLIKE LAST NIGHT WE WILL NOT HAVE A SURPRISE BAND OF CLOUD
MOVE THROUGH TO SHORT-CIRCUIT THE RADIATIONAL COOLING. THUS
FROST/FREEZE HEADLINES SHOULD BE REALIZED AS ADVERTISED TONIGHT.
01/00Z KMFR RAOB SHOWS MID LEVEL WARMING OF UPWARDS OF 10C OVER
THE LAST 24 HOURS CONSISTENT WITH THE RIDGE CURRENTLY BUILDING IN.
THIS WARMTH WILL TRANSLATE TO THE SURFACE TOMORROW WITH MUCH OF SW
OR AND NRN CA SEEING THEIR FIRST WARMER THAN NORMAL DAY IN SOME
TIME. UNFORTUNATELY, THIS WILL BE SHORT LIVED AS ANOTHER COLD
FRONT MOVES IN MONDAY BRINGING ANOTHER CHANCE FOR RAIN AND COOLER
TEMPERATURES. -WRIGHT
&&
.AVIATION...VFR CONDS EXPECTED THROUGH THE NEXT 24 HRS AS HIGH
PRESSURE REMAINS IN CONTROL OF THE WEATHER OVER SW OREGON AND NRN
CALIFORNIA.
&&
.PREV DISCUSSION... /ISSUED 220 PM PDT SAT APR 30 2011/
SHORT TERM...THE LATEST VISIBLE SATELLITE IMAGERY SHOWS THAT MOST
OF THE REGION IS CLEAR THIS AFTERNOON. PARTLY CLOUDY SKIES REMAIN
NORTH OF THE UMPQUA DIVIDE IN COOS AND DOUGLAS COUNTIES. GENERALLY
CLEAR SKIES AND LIGHT SURFACE WINDS OVERNIGHT WILL ALLOW FOR MAXIMUM
RADIATIONAL COOLING ACROSS MUCH OF THE REGION. OVERNIGHT LOW TEMPS
WILL RANGE FROM THE 30S WEST OF THE CASCADES TO TEENS AND 20S EAST
OF THE CASCADES.
AN UPPER RIDGE JUST OFF THE COAST WILL MOVE INLAND OVER THE REGION
SUNDAY. 850 MB TEMPS WILL WARM GENERALLY 6 TO 8 DEGREES ACROSS THE
REGION OVER THE NEXT 24 HOURS. MANY LOCATIONS WEST OF THE CASCADES
WILL SEE AFTERNOON HIGH TEMPS CLIMB TO AROUND 10 DEGREES ABOVE
NORMAL. HIGH PRESSURE WILL TEMPORARILY WEAKEN MONDAY AS A SHORT WAVE
MOVES INLAND. MOISTURE LOOKS SOMEWHAT LIMITED AND THE THREAT OF
MEASURABLE PRECIPITATION WILL BE CONFINED TO THE OREGON SIDE. ON
TUESDAY HIGH PRESSURE WILL BEGIN TO REBUILD OFF THE WEST COAST.
LONG TERM...THE MODELS MAINTAIN HIGH PRESSURE OVER THE REGION
WEDNESDAY THROUGH THURSDAY AND ABOVE NORMAL TEMPERATURES ACROSS MUCH
OF THE REGION. HIGH PRESSURE WILL BEGIN TO WEAKEN FRIDAY AS WESTERLY
FLOW ACROSS THE EAST PACIFIC STRENGTHENS. WHILE THE THREAT OF
PRECIPITATION WILL SLOWLY INCREASE...THE MODELS SHOW THE MAJORITY OF
PRECIPITATION BEING DIRECTED INTO NORTHWEST OREGON AND WESTERN
WASHINGTON.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY FROM 2 AM TO 9 AM PDT SUNDAY FOR ORZ024-026.
CA...FREEZE WARNING FROM 2 AM TO 9 AM PDT SUNDAY FOR CAZ080-081.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
PZZ350-356-370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ350-356-370.
GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ376.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ376.Hazardous weather outlook, Apr 30, 4:31 PM PST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
531 PM PDT SAT APR 30 2011
ORZ024-026-011300-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
531 PM PDT SAT APR 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A FROST ADVISORY IS IN EFFECT EARLY MORNING SUNDAY...SEE THE
LATEST MESSAGE FOR THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ080-011300-
WESTERN SISKIYOU COUNTY-
531 PM PDT SAT APR 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A FREEZE WARNING IS IN EFFECT EARLY MORNING SUNDAY...SEE THE
LATEST MESSAGE FOR THE SPECIFIC DETAILS.
A FROST ADVISORY IS IN EFFECT EARLY MORNING SUNDAY...SEE THE
LATEST MESSAGE FOR THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-011300-
CENTRAL SISKIYOU COUNTY-
531 PM PDT SAT APR 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A FREEZE WARNING IS IN EFFECT EARLY MORNING SUNDAY...SEE THE
LATEST MESSAGE FOR THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Frost/Freeze, Jackson County
- When
- May 1, 2:00 AM PST to 9:00 AM PST
- Where
- Jackson County forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.432, -122.728 (the zone’s center; the record gives no point)
Reported low temperatures ranged from 25 to 35 degrees.
- Frost/Freeze
- Frost or temperatures at or below freezing during the growing season, usually filed for crop damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Arkansas, May 1 to 31, 20114 deaths · $6.6 million · 14 events
- Flooding in Arkansas, May 1 to 31, 20112 deaths · $250 million · 45 events
- Hail and Damaging Winds in Texas, May 1 to 2, 20111 death · 5 injured · $471,000 · 2.75 in hail · 81 events
- Tornado and Flash Flooding in Arkansas, May 1 to 2, 20111 death · $3.7 million · EF1 · 28 events
- Flooding in Tennessee, May 1 to 31, 2011$2.0 billion · 5 events
- Flooding in Mississippi, May 1 to 31, 2011$1.0 billion · 3 events
- Drought in Texas, May 1 to 31, 2011$245 million · 24 events
- Flash Flooding and Flooding in Missouri, May 1 to 31, 2011$295 million · 13 events
- Flooding in North Dakota, May 1 to 31, 2011$110 million · 4 events
- Flooding in Kentucky, May 1 to 31, 2011$32 million · 13 events
- Flash Flood and Flooding in Kentucky, May 1 to 10, 2011$9.3 million · 23 events
- Wildfire in New Mexico, May 1 to 31, 201113 injured · $150,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288105.